MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS
Model Number 6902316
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to ortho lot-specific information for 0.8% surgiscreen lot: vss440, cell 1 is negative for fya(fy1) antigen, cell 2 is positive and heterozygous for fya(fy1) antigen, and cell 3 is positive and homozygous for fya(fy1) antigen.Therefore, it follows that: - the negative reactions obtained with cells 2 and 3 are not consistent with the expected reactivity of an anti-fya(fy1) antibody.- the weak 0.5+/ 1+ positive reactions obtained during crossmatch testing and with tube method are consistent with the expected reactivity of a weak anti-fya(fy1) antibody.The customer confirmed that no biased results were reported to a physician.The customer confirmed that the patient was not harmed as a result of the reported event.As part of the investigation, retain testing was performed with 0.8% surgiscreen lot: vss440 and all results were as expected.Batch record review was performed and no nonconformances or deviations related to the customer¿s events were identified.A review of the donors used to manufacture the product, demonstrated no trend or systematic failure.A review of the worldwide complaint database was performed through 29mar2023, and no trend by lot was identified.The assignable cause of the discrepant negative antibody screening result obtained by the customer is likely sample related, the customers anti-fya(fy1) antibody being weak and/or at detection limit of the reagents and technique used and/or associated with the variability of expression of fya(fy1) antigens present on reagent red blood cells.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents to perform as intended.In mitigation of the discordant negative antibody screening result obtained by the customer, the device instructions for use of 0.8% surgiscreen red cell reagent state: ¿optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.¿.
 
Event or Problem Description
Mxp2508999; ra601356 the customer reported that, on (b)(6) 2023, they had tested a sample from a patient for antibody screening in the indirect antiglobulin test (iat) using 0.8% surgiscreen lot: vss440 in manual method, and that they had obtained negative reactions with the 3 cells of the red cell reagent.The customer stated that they were expecting a positive reaction as this sample had come from a nearby hospital for confirmation testing, and that the hospital had obtained a positive antibody screening result.The customer reported that, on the same day, they retested the same sample for major crossmatch testing, and that they had obtained a weak positive 0.5+ reaction using liss method prompting further investigation.The customer stated that they had repeated antibody screening for the same sample and that they had obtained a positive 1+ reaction, and that they were able to identify an anti-fya(fy1) antibody.No further detail is available.

Brand Name
0.8% SURG 3X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16668553
Report Number0002250051-2023-00083
Device Sequence Number6072230
Product Code QHT
UDI-Device Identifier10758750007660
UDI-Public10758750007660
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2023
Device Model Number6902316
Device Catalogue Number6902316
Device Lot NumberVSS440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic